Alert archive / Oregon / High Surf Warnings in 2012

High Surf Warning 4, NWS Portland, OR

December 16, 2012

NWS Portland, OR issued this high surf warning at Dec 16, 2012, 2:02 PM PST. It took effect at Dec 16, 2012, 10:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 16, 2012, 2:02 PM PST (22:02 UTC)
In effect from
Dec 16, 2012, 10:00 PM PST
Expired
Dec 17, 2012, 10:03 AM PST
In force
12 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WHUS46 KPQR 162202
CFWPQR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
202 PM PST SUN DEC 16 2012


ORZ001-002-WAZ021-171315-
/O.NEW.KPQR.SU.W.0004.121217T0600Z-121217T2000Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
202 PM PST SUN DEC 16 2012

...HIGH SURF WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON
PST MONDAY FOR THE SOUTH WASHINGTON...NORTH AND CENTRAL OREGON 
COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST
MONDAY. 

* SEAS: SEAS WILL BUILD QUICKLY THIS EVENING AS THE WIND RISES.
  SEAS OF 17 TO 20 FT LATE THIS AFTERNOON WILL BUILD UP TO 25 TO
  30 FT BY 10 PM...POSSIBLE GETTING AS HIGH AS 30 TO 32 FT
  BETWEEN 11 PM TONIGHT TO 4 AM MONDAY.

* SURF: WITH STRONG GUSTY WINDS...AND HIGH WIND GENERATED WAVES...
  THE SURF ZONE WILL BE EXTREMELY CHAOTIC AND ROUGH. WORSE YET
  WILL BE THE ERRATIC AND UNPREDICTABLE SNEAKER WAVES THAT CAN
  BE MUCH LARGER THAN THE SEAS.

* IMPACTS: THIS IS NOT THE TIME TO BE NEAR THE SURF ZONE. DEBRIS
  SUCH AS LOGS IN THE SURF ZONE CAN BE ROLLED AND EVEN TOSSED
  ONSHORE QUICKLY AND WITHOUT WARNING. LARGER SNEAKER WAVES CAN
  CATCH PEOPLE OFF GUARD...CAUSING PEOPLE AND ESPECIALLY CHILDREN
  TO LOSE THEIR BALANCE AND FALL INTO THE COLD OCEAN WATER.
  AGAIN...STAY AWAY FROM ROCKS AND INLETS LOCATED CLOSE TO THE
  SURF ZONE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER
BEACHES IN THE ADVISORY AREA...PRODUCING DEADLY RIP CURRENTS AND
MINOR BEACH EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
3 follow-up statements
337 
WHUS46 KPQR 171047
CFWPQR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
247 AM PST MON DEC 17 2012

ORZ001-002-WAZ021-172000-
/O.CON.KPQR.SU.W.0004.000000T0000Z-121217T2000Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
247 AM PST MON DEC 17 2012

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY FOR
THE SOUTH WASHINGTON...NORTH OREGON...AND CENTRAL OREGON COAST...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. 

* SEAS: SEAS WILL PEAK AT 25 TO 30 FT EARLY THIS MORNING. SEAS
  WILL FALL TO 21 TO 24 FT THIS AFTERNOON...AND THEN SUBSIDE BELOW
  20 FT THIS EVENING.

* SURF: WITH STRONG GUSTY WINDS...AND HIGH WIND GENERATED 
  WAVES... THE SURF ZONE WILL BE EXTREMELY CHAOTIC AND ROUGH. 
  WORSE YET WILL BE THE ERRATIC AND UNPREDICTABLE SNEAKER WAVES 
  THAT CAN BE MUCH LARGER THAN THE SEAS. 

* IMPACTS: THIS IS NOT THE TIME TO BE NEAR THE SURF ZONE. DEBRIS 
  SUCH AS LOGS IN THE SURF ZONE CAN BE ROLLED AND EVEN TOSSED 
  ONSHORE QUICKLY AND WITHOUT WARNING. LARGER SNEAKER WAVES CAN 
  CATCH PEOPLE OFF GUARD...CAUSING PEOPLE AND ESPECIALLY 
  CHILDREN TO LOSE THEIR BALANCE AND FALL INTO THE COLD OCEAN 
  WATER. AGAIN...STAY AWAY FROM ROCKS AND INLETS LOCATED CLOSE 
  TO THE SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER
BEACHES IN THE ADVISORY AREA...PRODUCING DEADLY RIP CURRENTS AND
MINOR BEACH EROSION.

&&

$$

WEISHAAR

HTTP://WWW.WEATHER.GOV/PORTLAND
500 
WHUS46 KPQR 171700
CFWPQR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
900 AM PST MON DEC 17 2012

ORZ001-002-WAZ021-172000-
/O.CON.KPQR.SU.W.0004.000000T0000Z-121217T2000Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
900 AM PST MON DEC 17 2012

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. 

* SEAS: SEAS WILL PEAK AT 25 TO 26 FT EARLY THIS MORNING WITH
  PERIODS OF 14 TO 15 SECONDS. EXPECT HIGH SURF ADVISORY
  CONDITIONS TO PERSIST IN THE AFTERNOON...AS SEAS WILL FALL TO 21
  TO 23 FT...AND THEN SUBSIDE BELOW 20 FT THIS EVENING.

* SURF: WITH STRONG GUSTY WINDS...AND HIGH WIND GENERATED 
  WAVES... THE SURF ZONE WILL BE EXTREMELY CHAOTIC AND ROUGH. 
  WORSE YET WILL BE THE ERRATIC AND UNPREDICTABLE SNEAKER WAVES 
  THAT CAN BE MUCH LARGER THAN THE SEAS. 

* IMPACTS: THIS IS NOT THE TIME TO BE NEAR THE SURF ZONE. DEBRIS 
  SUCH AS LOGS IN THE SURF ZONE CAN BE ROLLED AND EVEN TOSSED 
  ONSHORE QUICKLY AND WITHOUT WARNING. LARGER SNEAKER WAVES CAN 
  CATCH PEOPLE OFF GUARD...CAUSING PEOPLE AND ESPECIALLY 
  CHILDREN TO LOSE THEIR BALANCE AND FALL INTO THE COLD OCEAN 
  WATER. AGAIN...STAY AWAY FROM ROCKS AND INLETS LOCATED CLOSE 
  TO THE SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER
BEACHES IN THE ADVISORY AREA...PRODUCING DEADLY RIP CURRENTS AND
MINOR BEACH EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
828 
WHUS46 KPQR 171803
CFWPQR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1003 AM PST MON DEC 17 2012


ORZ001-002-WAZ021-180200-
/O.CAN.KPQR.SU.W.0004.000000T0000Z-121217T2000Z/
/O.NEW.KPQR.SU.Y.0013.121217T1803Z-121218T0200Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
1003 AM PST MON DEC 17 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. THE
HIGH SURF WARNING HAS BEEN CANCELLED. 

* SEAS: SEAS PEAKED AT 25 TO 26 FT THIS MORNING WITH PERIODS UP TO
  15 SECONDS...AND AS OF 10 AM PST WERE SETTLING AROUND 22 TO 24
  FT AND PERIODS OF 13 SECONDS. SEAS CONTINUE TO FALL TO 21 TO 23
  FT THIS AFTERNOON...AND THEN SUBSIDE BELOW 20 FT THIS EVENING.

* SURF: THE SURF ZONE WILL BE CHAOTIC AND ROUGH. WORSE YET WILL
  BE THE ERRATIC AND UNPREDICTABLE SNEAKER WAVES THAT CAN BE MUCH
  LARGER THAN THE SEAS.

* IMPACTS: THIS IS NOT THE TIME TO BE NEAR THE SURF ZONE. DEBRIS
  SUCH AS LOGS IN THE SURF ZONE CAN BE ROLLED AND EVEN TOSSED
  ONSHORE QUICKLY AND WITHOUT WARNING. LARGER SNEAKER WAVES CAN
  CATCH PEOPLE OFF GUARD...CAUSING PEOPLE AND ESPECIALLY CHILDREN
  TO LOSE THEIR BALANCE AND FALL INTO THE COLD OCEAN WATER.
  AGAIN...STAY AWAY FROM ROCKS AND INLETS CLOSE TO THE SURF ZONE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high surf warning went out at Dec 16, 8:55 AM PST, 5 hours 7 minutes earlier.

Area forecast discussion, Dec 16, 8:55 AM PST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
855 AM PST SUN DEC 16 2012

.SYNOPSIS...A WARM FRONT WILL LIFT NE THROUGH THE REGION
TODAY...FOLLOWED BY A COLD FRONT THIS EVENING. THE FRONTS ARE
ASSOCIATED WITH A DEEP LOW PRESSURE SYSTEM THAT WILL APPROACH THE WA
COAST LATE TONIGHT...AND MOVE INLAND OVER PUGET SOUND EARLY MON. AN
UPPER TROUGH WILL LINGER OVER THE PACIFIC NW THROUGH TUE KEEPING A
COOL UNSTABLE AIR MASS OVER THE REGION. THE NEXT PACIFIC STORM
SYSTEM WILL MOVE INTO THE PACIFIC NW MIDWEEK.

&&

.SHORT TERM...RADAR SHOWS LIGHT RAIN BEGINNING TO INCREASE ACROSS THE
FORECAST AREA THIS MORNING. WARM AIR ADVECTION WILL CONTINUE TO
INCREASE...BRINGING MOIST ISENTROPIC LIFT THAT SHOULD INCREASE
PRECIPITATION ACROSS MOST OF THE AREA BY MIDDAY. GFS AND ECMWF
SEEM TO HAVE SETTLED ON A COMMON SOLUTION OF DEEPENING A LOW AS IT
APPROACHES THE WA COAST TONIGHT...AND BRINGING A SUB 980MB LOW
INLAND NEAR THE OLYMPIC PENINSULA AROUND 12Z MON ON AN E MOVING
TRACK. WITH THE CONSISTENCY SHOWN IN THE TWO MODELS...CONFIDENCE IN
THE MAIN ASPECTS OF THE FORECAST REMAINS HIGH.

OVERALL THIS SYSTEM PACKS A VERY STRONG WIND FIELD...FROM A 150KT
JET POKING INTO OREGON TONIGHT...TO GFS DEPICTED 950 MB WINDS
REACHING 70 KT OVER THE COASTAL WATERS LATE TODAY AND TONIGHT. THE
HIGH WIND THREAT TO THE COAST BEGINS WITH THE SOUTH WINDS ARRIVING
WITH THE WARM OR OCCLUDED FRONT THIS AFTERNOON...AND CONTINUES
OVERNIGHT INTO MON MORNING AS A WRAP AROUND OCCLUSION PUSHES ONTO
THE N OREGON AND S WA COAST. AS WINDS SWITCH FROM THE SOUTH EARLY ON
TO THE WEST WITH THE WRAP AROUND OCCLUSION...THE IMPACTS FROM THE
HIGH WINDS WILL AFFECT LOCATIONS NOT ACCUSTOMED TO THE NORMAL
SOUTHERLY HIGH WINDS.

WITH THE STRONG WIND FIELD AND THE SURFACE LOW CROSSING NW WA...THE
POTENTIAL FOR STRONG WINDS EXTENDS INLAND. SURFACE PRESSURE
GRADIENTS SUGGEST PEAK GUSTS IN THE WILLAMETTE VALLEY TOPPING 50 MPH
LATE TONIGHT AND EARLY MON. WITH WET GROUND...AND THE FACT THAT ITS
BEEN A WHILE SINCE WE LAST HAD STRONG WIDESPREAD S WINDS IN THE
VALLEY...BELIEVE THE POTENTIAL FOR WIND DAMAGE TO TREES IS HIGHER
THAN IT MIGHT NORMALLY BE WITH 50 PLUS MPH WINDS. THEREFORE...A
WARNING HAS BEEN ISSUED FOR THE NORTHERN PART OF THE INLAND ZONES
TONIGHT INTO MON MORNING.

ONTO SNOWFALL POTENTIAL...ISENTROPIC LIFT TODAY FOLLOWED BY STRONG
DYNAMIC LIFT ASSOCIATED WITH THE UPPER LEVEL TROUGH AND JET...COUPLES
WITH DEEP MOISTURE AND STRONG OROGRAPHICS TO PROMISE AN INTENSE
PERIOD OF SNOWFALL IN THE CASCADES THIS AFTERNOON INTO MON...ESP THIS
EVENING. FLUCTUATING SNOW LEVELS...ESP THIS AFTERNOON AND
EVENING...MAKE PINNING DOWN SNOW TOTALS AT SPECIFIC ELEVATIONS A BIT
MORE OF A CHALLENGE THAN USUAL. MAY SEE A BRIEF PERIOD LATE TODAY
WHERE SNOW LEVELS RISE AS HIGH AS 6K FT IN THE S PART OF THE CASCADES
AS THE WARM FRONT MOVES THROUGH...BUT COLDER AIR FOLLOWING A FEW
HOURS LATER SHOULD LIMIT THE TIME THE MOUNTAIN PASSES SPEND BELOW
SNOW LEVELS TO JUST A FEW HOURS. THE STRONG WINDS ALSO SUGGEST
BLOWING SNOW LIKELY TO BE AN ISSUE AT EXPOSED LOCATIONS.

THE REMAINDER OF THE SHORT TERM...LATER MON THROUGH TUE WILL SEE A
MOIST ONSHORE FLOW PERSISTING BUT SLOWLY WEAKENING AS AN UPPER
TROUGH REMAINS OVER THE REGION. BOTH NAM AND GFS BUFR SOUNDINGS
SUGGEST LOW SNOW LEVELS AGAIN LATE MON NIGHT AND EARLY TUE. WHILE
POPS WILL REMAIN HIGH INTO TUE IN THE SHOWERY PATTERN...A LACK OF
FOCUSING MECHANISM...THE POSSIBILITY OF A RAIN SHADOW IN THE WNW
FLOW...AND TEMP FIELDS SUGGESTING SURFACE TEMPS NEAR OR A LITTLE
ABOVE FREEZING OVERALL SUGGESTS LIMITED POTENTIAL FOR SIGNIFICANT
STICKING SNOW AT LOW ELEVATIONS.

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS.
MONDAY EVENING THROUGH FRIDAY...A DEPARTING SHORTWAVE LATE MONDAY
WILL MAKE WAY FOR THE NEXT COLD UPPER LEVEL TROUGH BY EARLY TUESDAY.
MODELS ARE IN GOOD AGREEMENT CONCERNING THE TIMING AND STRENGTH OF
THIS TROUGH...WHICH SHOULD LOWER SNOW LEVELS WELL BELOW 1000 FT AND
KEEP LOWS MOSTLY IN THE MID 30S...MAKING TUESDAY THE COLDEST DAY OF
THE EXTENDED PERIOD. THIS IS A FAST MOVING TROUGH AND WILL BE
QUICKLY REPLACED BY A SHORTWAVE RIDGE EARLY WEDNESDAY MORNING.
SHOWERS WILL PERSIST DESPITE THE RIDGING. A LARGE UPPER LOW WILL
DROP SOUTH FROM THE GULF OF ALASKA LATE WEDNESDAY AND BECOME NEARLY
STATIONARY JUST OFF THE PACIFIC NW COAST BY THURSDAY... CONTINUING
THE ADVECTION OF MOISTURE INTO THE PAC NW THROUGH LATE NEXT WEEK. /27

&&

.AVIATION...LIGHT FLOW THIS AM...WITH GENERALLY MVFR CONDITIONS
ACROSS REGION WITH RAIN. MVFR AND LOCAL IFR WILL CONTINUE WELL
INTO THIS EVENING. MAIN PROBLEM WILL BE WINDS. STRONG SOUTHERLY
WINDS WILL DEVELOP ON COAST AFTER 20Z...WITH GUSTS 45-55 KT
LIKELY. INTERIOR WINDS INCREASE MAINLY AFTER 00Z...WITH GUSTS
35-45 KT...BUT BIT STRONGER OVER HIGHER CASCADES. WINDS IN ONE-TWO
PUNCH...SOUTHERLY WINDS WITH FRONT THIS EVENING AND WESTERLY WITH
THE BENT BACK OCCLUSION LATER TONIGHT. CASCADES REMAIN OBSCURED IN
CLOUDS AND SNOW TODAY AND ESPECIALLY TONIGHT INTO MON.

KPDX AND APPROACHES...VFR AT MOMENT...BUT WILL DROP BACK TO MVFR
BETWEEN 18Z AND 20Z AS RAIN INCREASES. WILL REMAIN MVFR IN CLOUDS
AND RAIN THROUGH TONIGHT. STRONG WINDS ALOFT DEVELOPING AFTER
22Z AND WITH LIGHT E-SE WINDS AT GROUND...WILL SEE LOW LEVEL WIND
SHEAR PROBLEMS BETWEEN 22Z AND 03Z. AFTER 03Z...WILL SEE SOUTH
WINDS KICK IN AT SURFACE WITH GUSTS 35 TO 45 KT.      ROCKEY.
&&

.MARINE...A BRIEF LULL IN THE WIND AND SEAS THROUGH THIS
MORNING...BUT THEN BIG CHANGES ARE IN STORE LATER SUNDAY THROUGH
MON.

DEVELOPING LOW WELL OFFSHORE WILL DEEPEN RAPIDLY TODAY. MODELS
INDICATE A 980 MB SURFACE LOW NEAR 47N 135W BY NOON...AND THEN NEAR
975 MB OR EVEN A LITTLE DEEPER AT OR INSIDE 130W THIS EVENING. GFS
IS DEEPER BUT A LITTLE SLOWER THAN THE NAM. IN ANY EVENT...HIGH
CONFIDENCE THAT STORM FORCE WIND WILL BE GENERATED. ALSO...MODELS
SUGGEST A COASTAL JET FORMATION LATE THIS AFTERNOON THROUGH ABOUT
MIDNIGHT. COULD SEE SUSTAINED 50 KT WITH GUSTS UP TO 65 KT OVER
THE INNER WATERS...INCLUDING THE COLUMBIA RIVER BAR ENTRANCE.

LOW MAKES LANDFALL SOMEWHERE OVER NW WASHINGTON BETWEEN 06Z AND
10Z WITH THE NAM BEING THE SOONEST. THE LOW IS WEAKENING AS IT
MOVES ASHORE. THE WIND MAY EASE JUST A BIT LATE SUN EVENING AND
OVERNIGHT...BUT THERE IS A THREAT OF A SWLY WIND SURGE AS THE
OCCLUDED FRONT MOVES THROUGH THE S WA AND N OREGON WATERS. THIS
SURGE WOULD OCCUR FROM ABOUT 10Z THROUGH 16Z MON. BASED ON MODEL
TIMING DIFFERENCES...OPTED TO EXTEND THE STORM WARNING THROUGH 18Z
SHOULD THE SLOWER GFS TIMING VERIFY.

SEAS WILL BUILD RAPIDLY...WITH 15-20 FOOT WIND WAVE COMPONENT
POSSIBLE LATE SUN AFTERNOON THROUGH SUN EVENING. TOTAL COMBINED
SEAS...SWELL AND WIND WAVES...BUILD TO 25 TO 30 FT TONIGHT. IF
FORECAST WIND SPEEDS VERIFY...MODEL MAY NOT BE GENERATING WIND
WAVES FAST ENOUGH...ESPECIALLY IF A COASTAL JET FORMS. SEAS WILL
BE MORE WIND-WAVE THAN TRUE SWELL LATE SUN AFTERNOON AND EVENING.
THUS...NOT EXPECTING HIGH-SURF CRITERIA TO BE MET THROUGH 06Z MON.
HOWEVER...SWELL COMPONENT BECOMES MORE DOMINANT AFTER 06Z MON AND
WILL LIKELY EXCEED HIGH SURF WARNING CRITERIA BY 12Z MON. EVEN
WITH 30 FT SEAS AT 14 SECONDS...HIGH TIDE OF 9 FT WITH A 3 FOOT
ANOMALY...THE COASTAL FLOOD INDEX BARELY MEETS CRITERIA. THIS
SAID...POTENTIAL THERE FOR MINOR COASTAL FLOODING IN LOW LYING
SPOTS. ROCKSHAAR.

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL 6 PM PST MONDAY FOR CASCADES IN LANE
     COUNTY-NORTHERN OREGON CASCADES.

     HIGH WIND WARNING FROM 6 PM THIS EVENING TO NOON PST MONDAY FOR
     CENTRAL WILLAMETTE VALLEY-GREATER PORTLAND METRO AREA-LOWER
     COLUMBIA-NORTHERN OREGON CASCADE FOOTHILLS.

     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 10 AM PST MONDAY
     FOR CENTRAL OREGON COAST.

     HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 1 PM PST MONDAY
     FOR COAST RANGE OF NORTHWEST OREGON.

     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 PM PST MONDAY
     FOR NORTH OREGON COAST.

     WIND ADVISORY FROM 4 PM THIS AFTERNOON TO NOON PST MONDAY FOR
     SOUTH WILLAMETTE VALLEY.

     HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST MONDAY
     FOR CENTRAL COAST RANGE OF WESTERN OREGON.

WA...WINTER STORM WARNING UNTIL 6 PM PST MONDAY FOR SOUTH WASHINGTON
     CASCADES.

     HIGH WIND WARNING FROM 6 PM THIS EVENING TO NOON PST MONDAY FOR
     GREATER VANCOUVER AREA-I-5 CORRIDOR IN COWLITZ COUNTY-SOUTH
     WASHINGTON CASCADE FOOTHILLS.

     HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 1 PM PST MONDAY
     FOR WILLAPA HILLS.

     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 PM PST MONDAY
     FOR SOUTH WASHINGTON COAST.

PZ...STORM WARNING FROM NOON TODAY TO 10 AM PST MONDAY FOR ALL
	 COASTAL WATERS.
     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR THROUGH MON.

&&

MORE WEATHER INFORMATION ONLINE AT...HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Dec 16, 5:39 AM PST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
539 AM PST SUN DEC 16 2012

ORZ001>008-010-WAZ020>022-039-040-171645-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-NORTHERN OREGON CASCADE FOOTHILLS-
WILLAPA HILLS-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
539 AM PST SUN DEC 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
HIGH WINDS ARE EXPECTED LATE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HIGH WINDS ARE EXPECTED MONDAY.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ009-012-014-WAZ023-171645-
WESTERN COLUMBIA RIVER GORGE-CASCADE FOOTHILLS IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-
539 AM PST SUN DEC 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

ORZ011-013-WAZ019-171645-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
539 AM PST SUN DEC 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
HEAVY SNOW IS EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HEAVY SNOW IS EXPECTED MONDAY.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-171645-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
539 AM PST SUN DEC 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
STORM FORCE WINDS EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STORM FORCE WINDS ARE EXPECTED MONDAY. GALE FORCE WINDS ARE POSSIBLE
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 3:31 AM PSTWinter Storm WarningPQR14 hr
Dec 16, 3:32 AM PSTWind AdvisoryPQR17 hr
Dec 16, 1:47 PM PSTBlizzard WarningPQR19 hr
Dec 16, 1:47 PM PSTWinter Weather AdvisoryPQR49 hr

Nearby

High Surf Warnings in Oregon, 2012High Surf Warnings in Washington, 2012Every high surf warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.